Michigan, 2013

High Wind in Michigan, November 4, 2013

November 4, 2013 · NWS MQT · 1 event in 1 county or zone

Strong south winds ahead of an approaching cold front produced damage in Carney on the evening of the 4th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

Strong south winds ahead of an approaching cold front produced damage in Carney on the evening of the 4th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Nov 4, 5:22 PM CST, 8 minutes earlier.

Area forecast discussion, Nov 4, 5:22 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
622 PM EST MON NOV 4 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 414 PM EST MON NOV 4 2013

WV IMAGERY AND RUC ANALYSIS INDICATED A MID/UPPER LEVEL TROUGH OVER
THE WRN CONUS AND A RIDGE OVER THE EAST RESULTING IN SW FLOW THROUGH
THE PLAINS INTO THE NRN GREAT LAKES. A SHORTWAVE TROUGH MOVING
THROUGH NRN MN ALONG WITH ISENTROPIC LIFT 295K-300K ISENTROPIC LIFT
AHEAD OF A SFC TROUGH IN ERN MN SUPPORTED AN AREA OF RAIN ACROSS NE
MN AND WRN LAKE SUPERIOR. FARTHER EAST...AWAY FROM THE STRONGER
700-300 MB QVECTOR CONV...MAINLY JUST SCT LIGHT SHOWERS OR SPRINKLES
HAD DEVELOPED OVER WEST UPPER MI.

TONIGHT...THE POTENTIAL FOR SOME SCT LIGHT SHOWERS OR SPRINKLES
REMAINS ACROSS THE CWA THIS EVENING AS THE AREA OF FAVORABLE
ISENTROPIC LIFT ADVANCES THROUGH THE AREA. AS THE NE MN SHRTWV LIFTS
TO THE N OF LAKE SUPERIOR...IT WILL PUSH AN ASSOCIATED COLD FRONT
THROUGH UPPER MI BRINGING DRIER AIR INTO THE REGION AND ENDING ANY
LINGERING LIGHT PCPN. PARTIAL CLEARING IS ALSO EXPECTED...PER
UPSTREAM TRENDS OVER MN. THE GUSTY WINDS TO AROUND 30 MPH OVER THE
CNTRL AND ERN CWA WILL DIMINISH THIS EVENING AS THE PRES GRADIENT
WEAKENS AHEAD OF THE APPROACHING FRONT.

TUESDAY...SOME MORNING SUNSHINE WILL GIVE WAY TO INCREASING MID/HIGH
CLOUDS BY LATE MORNING AND AFTERNOON AS 300K ISENTROPIC LIFT AGAIN
INCREASES AHEAD OF THE STRENGTHENING 700 MB FRONTAL ZONE FROM SW MN
IA INTO NRN WI. WITH THE AREA FALLING UNDER THE INFLUENCE OF THE
RIGHT ENTRANCE OF THE 250-300 MB JET AND 800-600 FGEN...SOME LIGHT
RAIN MAY MOVE INTO THE WEST NEAR THE WI BORDER. HOWEVER...THE BULK
OF THE PCPN IS EXPECTED TO HOLD OFF UNTIL AFTER 00Z/WED. WITH THE
SUNSHINE AND SW WINDS...TEMPS SHOULD CLIMB ABOVE NORMAL INTO THE MID AND
UPPER 40S.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 414 PM EST MON NOV 4 2013

MUCH OF THE LONG TERM FOCUS IS ON THE POTENTIAL FOR MEASURABLE
SNOWFALL OVER PORTIONS OF WESTERN UPPER MICHIGAN TUESDAY NIGHT INTO
WEDNESDAY MORNING.

THE SNOWFALL POTENTIAL WILL BE ASSOCIATED WITH A LOW PRESSURE
SYSTEM DEVELOPING ON THE SURFACE TROUGH THAT MOVES ACROSS THE AREA
TONIGHT. THE LOW WILL DEVELOP NEAR THE TEXAS PANHANDLE ON TUESDAY
AND THEN TRACK NORTHEAST INTO THE GREAT LAKES REGION TUESDAY NIGHT
AND WEDNESDAY. PRECIPITATION SHOULD QUICKLY SPREAD NORTH INTO THE
CWA ON TUESDAY NIGHT AS THE AREA IS UNDER A COUPLED JET (RIGHT REAR
OF JET OVER ONTARIO AND LEFT FRONT OF JET ROUNDING THE UPPER TROUGH
AND INTO THE LOWER GREAT LAKES). A LITTLE LOWER IN THE
ATMOSPHERE...ISENTROPIC ASCENT AND WARM AIR ADVECTION WILL SPREAD
INTO UPPER MICHIGAN WITH THE BEST FORCING ALONG AND TO THE NORTH OF
THE INVERTED SURFACE TROUGH STRETCHING NORTHEAST ACROSS NORTHERN
LAKE MICHIGAN. MODELS ARE ALL SHOWING A TIGHT THERMAL GRADIENT
CUTTING ACROSS THE CENTRAL PART OF UPPER MICHIGAN...LIKELY LEADING
TO A SHARP CHANGE OVER FROM RAIN OVER THE EAST AND SNOW OVER THE
WEST. TO COMPLICATE THE PRECIPITATION TYPE FORECAST
FURTHER...TEMPERATURES IN THE 40S AHEAD OF THIS LOW ON TUESDAY
AFTERNOON WILL BE SLOW TO FALL WITH THE INCREASING CLOUD COVER
DURING THE AFTERNOON AND EVENING AND LIMITED COLD AIR TO PULL SOUTH
AS THE WINDS TURN FROM THE SOUTHWEST TO NORTHEAST ON THE NORTH SIDE
OF THE TROUGH. IN ADDITION...THAT LOW LEVEL WARM AIR WILL COMBINE
WITH THE WARMER WATER TEMPS OFF LAKE SUPERIOR TO KEEP TEMPERATURES
WARMER ALONG THE LAKE SHORE REGIONS. THUS...THINKING THE BEST
OPPORTUNITY FOR A CHANGE OVER TO SNOW WILL BE THE HIGHER TERRAIN OF
WESTERN UPPER MICHIGAN...FROM BESSEMER TO ROCKLAND AND EAST TO THE
HURON MOUNTAINS AND CRYSTAL FALLS. THE KEWEENAW PENINSULA IS
COMPLICATED DUE TO ITS PROXIMITY TO LAKE SUPERIOR AND LOOKING AT
MODEL SOUNDINGS...THINK THERE WILL BE ENOUGH WARM AIR TO HAVE A MIX
OF RAIN/SNOW OVER THE HIGHER TERRAIN LOCATIONS. SINCE THIS IS A
SITUATION OF SNOW ALOFT FALLING THROUGH NEAR SURFACE WARM OR
ISOTHERMAL LAYER...HAVE FOLLOWED 1000-850MB THICKNESS AND WETBULB0
VALUES TO DELINEATE THE RAIN/SNOW LINE. THAT RAIN/SNOW LINE AWAY
FROM THE LAKE SUPERIOR WARMING WILL LIKELY RUN FROM SKANDIA TO IRON
MOUNTAIN.

AS FOR QPF AMOUNTS...EXPECT 0.40-1.0 INCH OF LIQUID ACROSS THE
CWA WITH THE LOWEST AMOUNTS FROM IRONWOOD TO HOUGHTON AND THE
GREATEST AMOUNTS SOUTHEAST OF MARQUETTE AND IRON MOUNTAIN. WILL
NEED TO KEEP AN EYE ON PORTIONS OF WESTERN UPPER MICHIGAN...AS
SOME OF THE MODELS ARE HINTING AT SOME ENHANCED PRECIPITATION WITH A
FGEN BAND FROM ROUGHLY WATERSMEET TO BARAGA COUNTY. IN THAT
SAME REALM...SOME OF THE HIGHER RESOLUTION RUNS ARE SHIFTING THE QPF
A LITTLE FARTHER SOUTHEAST...SO THAT WILL ALSO BE SOMETHING TO
WATCH. LOOKING AT SOUNDINGS AND THE EXPECTED FORCING
LOCATIONS...EXPECT MUCH OF THE LIFT TO BE JUST BELOW THE DGZ WHICH
SHOULD KEEP SNOW RATIOS CLOSER TO 10-1. THUS...WITH THE EXPECTED QPF
AMOUNTS OVER THE WESTERN SNOW AREAS WOULD EXPECT SNOWFALL AMOUNTS OF
3 TO 5 INCHES AND THAT SITS RIGHT IN THE ADVISORY CRITERIA. SINCE
THERE IS STILL SOME TIME (DUE TO THE MAIN IMPACTS OCCURRING DURING
THE WEDNESDAY MORNING COMMUTE)...WILL ISSUE AN SPS FOR PORTIONS OF
WESTERN UPPER MICHIGAN HIGHLIGHTING THE POTENTIAL FOR SEVERAL INCHES
OF ACCUMULATING SNOWFALL.

AS THE LOW TRACKS NORTHEAST ACROSS NORTHERN LAKE MICHIGAN ON
WEDNESDAY MORNING AND INTO CANADA DURING THE AFTERNOON...WOULD
EXPECT THE PRECIPITATION TO DIMINISH FROM WEST TO EAST THROUGH THE
DAY. AS COLDER AIR AND BETTER LOW LEVEL MOISTURE FLOWS SOUTHEAST
ACROSS LAKE SUPERIOR ON WEDNESDAY NIGHT...EXPECT THERE TO BE SOME
LAKE EFFECT SNOW SHOWERS IN THE NORTHWEST WIND BELTS. 850MB TEMPS
ARE IN THE -7 TO -9C RANGE DEPENDING ON MODEL...SO DELTA-T VALUES
ARE IN THE MID-UPPER TEENS. INVERSION HEIGHTS LOOK TO PEAK IN THE
7-8KFT RANGE...SO SHOULD SEE AT LEAST SOME STRONGER SNOW SHOWERS.
AT THIS POINT...ONLY HAVE A DUSTING OF SNOW IN THE FORECASTS FOR
THE SNOW BELTS.

DRIER AIR WILL BEGIN WORKING OVER LAKE SUPERIOR FROM THE WEST ON
THURSDAY AND THURSDAY NIGHT AS A HIGH PRESSURE RIDGE FROM A HIGH
EXITING THE CENTRAL PLAINS MOVES OVER THE AREA. THEREFORE...SHOWED
DIMINISHING POPS THROUGH THAT PERIOD...WITH THEM LINGERING LONGEST
IN THE WEST-NORTHWEST FAVORED LOCATION OVER THE EAST. THIS HIGH
PRESSURE RIDGE SHOULD BRING DRY WEATHER TO THE AREA FOR MUCH OF
FRIDAY.

THE NEXT UPPER DISTURBANCE AND LOW PRESSURE SYSTEM WILL MOVE EAST
OUT OF THE NORTHERN PLAINS ON FRIDAY AND THROUGH THE UPPER GREAT
LAKES FRIDAY NIGHT AND SATURDAY. MODELS IN DECENT AGREEMENT ON THE
TRACK OF THE LOW AND THE QPF ON THE NORTH SIDE OF THE LOW THAT WILL
BE MOVING THROUGH UPPER MICHIGAN. BASED OFF SNOW ALOFT FALLING
THROUGH A WARM LAYER NEAR THE SURFACE...LEANED ON 1000-850MB
THICKNESS VALUES FOR P-TYPE WHICH INDICATES A RAIN/SNOW MIXTURE. A
LOT OF VARIABILITY ON THE BACK SIDE OF THE LOW WITH HOW COLD THE AIR
WILL BE WITH THE NORTHWEST WINDS ON SATURDAY NIGHT INTO SUNDAY
MORNING. THIS COULD PRODUCE SOME LIGHT LAKE EFFECT
PRECIPITATION...BUT CONFIDENCE IS TOO LOW TO GO WITH MORE THAN
LOW CHANCE POPS. HIGH PRESSURE THEN LOOKS TO MOVE INTO THE UPPER
GREAT LAKES FOR SUNDAY AFTERNOON INTO SUNDAY NIGHT AND LEAD
TO DRY CONDITIONS.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 622 PM EST MON NOV 4 2013

LIGHT RAIN INTO THE EVENING IS EXPECTED TO REMAIN LIGHT ENOUGH SO
THAT VSBY WILL NOT BE AFFECTED. GUSTY SOUTH WINDS WILL CONTINUE INTO
THIS EVENING...ESPECIALLY AT SAW WITH GUSTS REACHING 30 KNOTS.
VEERING WINDS TO WSW BRINGING DRIER AIR INTO THE UPPER MI WILL HELP
PUSH THE LOWER CLOUDS TO THE EAST WITH VFR CONDITIONS RETURNING
OVERNIGHT AT ALL SITES. WILL GET GUSTY AT CMX AGAIN FOR TUE WITH
WEST WINDS ALLOWING GOOD MIXING TO TAKE PLACE.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 414 PM EST MON NOV 4 2013

AS LOW PRES MOVES FROM LAKE WINNIPEG TO HUDSON BAY ON TONIGHT...IT
WILL DRAG A TROUGH ACROSS CNTRL/ERN LAKE SUPERIOR AND BRING AN END
TO THE GALES BY LATE THIS EVENING. WINDS WILL STILL BE GUSTY OUT OF
THE SOUTHWEST ON TUESDAY MORNING (TO 30KTS)...BUT THEN WILL QUICKLY
DIMINISH TUESDAY EVENING AS A LOW TAKES SHAPE OVER THE CENTRAL
PLAINS. THIS LOW WILL TRACK NORTHEAST THROUGH NORTHERN LAKE MICHIGAN
ON WEDNESDAY AFTERNOON AND EVENING...BUT AT THIS POINT WINDS ON THE
BACK SIDE OF THE LOW ARE EXPECTED TO STAY BELOW 30KTS. A HIGH
PRESSURE RIDGE WILL SLIDE INTO THE AREA ON THURSDAY AFTERNOON AND
REMAIN THROUGH FRIDAY...KEEPING WINDS BELOW 25KTS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR LSZ266-267.

  GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ249>251-264-265.

LAKE MICHIGAN...
  GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LMZ221-248-250.

&&

SHORT TERM...JLB
LONG TERM...SRF
AVIATION...07
MARINE...JLB
Hazardous weather outlook, Nov 4, 3:27 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
427 PM EST MON NOV 4 2013

MIZ001>005-009>011-084-051200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-SOUTHERN HOUGHTON-
427 PM EST MON NOV 4 2013 /327 PM CST MON NOV 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

SOUTH WINDS MAY GUST TO AROUND 35 MPH THROUGH EARLY
EVENING...GENERALLY EAST OF A LINE FROM ISHPEMING TO MENOMINEE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERAL INCHES OF WET...HEAVY SNOW MAY ACCUMULATE TUESDAY NIGHT THROUGH
WEDNESDAY OVER THE HIGHER TERRAIN OF WESTERN UPPER MICHIGAN AS A LOW
PRESSURE SYSTEM MOVES NORTHEAST THROUGH THE GREAT LAKES REGION. SEE
THE LATEST SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ006-007-012>014-085-051200-
ALGER-LUCE-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
NORTHERN SCHOOLCRAFT-
427 PM EST MON NOV 4 2013 /327 PM CST MON NOV 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

SOUTH WINDS MAY GUST TO 35 MPH THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-051200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
427 PM EST MON NOV 4 2013 /327 PM CST MON NOV 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

EXPECT SOUTH GALE FORCE WINDS TO 35 KNOTS ACROSS MUCH OF THE EAST
HALF OF LAKE SUPERIOR THROUGH THIS EVENING. SEE THE LATEST MARINE
WEATHER MESSAGE AND LAKE SUPERIOR OPEN WATERS FORECAST FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-051200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
427 PM EST MON NOV 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

EXPECT SOUTH GALE FORCE WIND GUSTS TO 35 KNOTS INTO THIS EVENING.
SEE THE LATEST MARINE WEATHER MESSAGE AND LAKE MICHIGAN NEARSHORE
MARINE FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

SRF

In the hours before

Special weather statement, Nov 4, 3:10 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
410 PM EST MON NOV 4 2013

MIZ002-004-005-009>011-084-051000-
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-
SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN...
MARQUETTE...IRONWOOD...IRON RIVER...IRON MOUNTAIN...KENTON...
SIDNAW
410 PM EST MON NOV 4 2013 /310 PM CST MON NOV 4 2013/

...MEASURABLE SNOW EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING
OVER WESTERN UPPER MICHIGAN...

A LOW PRESSURE SYSTEM MOVING OUT OF THE CENTRAL PLAINS WILL TRACK
ACROSS NORTHERN LAKE MICHIGAN LATE TUESDAY NIGHT INTO WEDNESDAY. AS
THIS OCCURS...LIGHT TO MODERATE PRECIPITATION WILL EXPAND NORTH
ACROSS UPPER MICHIGAN TUESDAY EVENING AND CONTINUE THROUGH MUCH OF
THE DAY WEDNESDAY. MUCH OF THIS PRECIPITATION WILL FALL AS SNOW OVER
THE HIGHER TERRAIN LOCATIONS OF WESTERN UPPER MICHIGAN. LOCATIONS
NEAR THE LAKE SUPERIOR SHORELINE WILL LIKELY SEE ALL RAIN OR A RAIN
AND SNOW MIX.

THE HEAVIEST SNOWFALL IS EXPECTED FROM BESSEMER TO ROCKLAND AND EAST TO
THE HURON MOUNTAINS AND CRYSTAL FALLS...WHERE 3 TO 5 INCHES OF SNOW
ACCUMULATION IS EXPECTED. LOCATIONS ALONG A LINE FROM NEGAUNEE TO
IRON MOUNTAIN WILL LIKELY SEE A MIX OF RAIN AND SNOW...WHICH WILL
KEEP SNOW ACCUMULATIONS AROUND AN INCH OR TWO. LITTLE OR NO SNOW
ACCUMULATION IS EXPECTED NEAR THE LAKE SUPERIOR SHORELINE...INCLUDING
THE CITIES OF ONTANAGON...BARAGA...LANSE...AND MARQUETTE.

THIS WET AND HEAVY SNOW MAY MAKE FOR A SLOW WEDNESDAY MORNING COMMUTE
OVER PORTIONS OF WESTERN UPPER MICHIGAN. MONITOR LATER FORECASTS FOR
ANY CHANGES TO THE EXPECTED SNOWFALL.

SRF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Menominee

When
November 4, 5:30 PM CST to 5:35 PM CST
Where
Menominee forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
45.525, -87.510 (the zone’s center; the record gives no point)

Non-convective winds associated with a line of showers snapped a 14-inch diameter 30 foot tall pine tree and blew a trampoline across a yard in Carney. The time of the report was estimated from radar.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478038.